MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED STANDARD CEMENTED FEMORAL COMPONENT RIGHT SIZE 6; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED STANDARD CEMENTED FEMORAL COMPONENT RIGHT SIZE 6; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Numbness (2415)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona posterior stabilized articular surface right 10mm catalog #: 42522600510 lot #: 64782011, persona cemented stemmed tibial component right size d catalog #: 42532006702 lot #: 64950550, persona cemented all-poly patella 29mm catalog #: 42540200029 lot #: 65029438.The complainant has indicated that the product will not be returned to zimmer biomet for investigation as the devices remain implanted.According to tabers medical dictionary, manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.Per clinical orthopaedics and related research, manipulation is used to treat and resolve arthrofibrosis, or scar tissue.This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.As the indication for manipulation is related to limited range of motion and stiffness due to adehesions/scar tissue, the root cause is traced to non-device related factors.Multiple mdr report was filed for this patient; please see all reports associated with this event: 3007963827-2022-00164.
 
Event or Problem Description
It was reported that the patient underwent a right knee manipulation under anesthesia to address pain, swelling and stiffness six (6) weeks following right knee arthroplasty.Initial operative notes noted no intraoperative complications and the patient was taken to recovery in stable condition.The patient's post-operative range of motion was zero (0) to one hundred thirty (130) degrees.Outpatient therapy was instructed for range of motion and pain management.Manipulation operative notes noted the patient underwent a manipulation under anesthesia with a corticosteroid injection to address right knee stiffness.Utilizing gentle pressure, knee flexion was increased with audible lysis of adhesions.The patient was transferred to recovery in stable condition.No additional patient consequences were reported.

Brand Name
PERSONA POSTERIOR STABILIZED STANDARD CEMENTED FEMORAL COMPONENT RIGHT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14652845
Report Number3007963827-2022-00163
Device Sequence Number11988167
Product Code JWH
UDI-Device Identifier00889024229204
UDI-Public(01)00889024229204(17)300811(10)64766271
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500606002
Device Lot Number64766271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight59 KG
Patient RaceWhite